Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 245, NWS Nashville, TN

August 25, 2002Robertson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Aug 25, 2002, 2:13 PM CDT for Robertson County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 25, 2002, 2:13 PM CDT (19:13 UTC)
Expired
Aug 25, 2002, 2:45 PM CDT
In force
32 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Robertson County, TN

The radar

The Nashville radar (KOHX), 42 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.2 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2002-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1555 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2002-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1555 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
836 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-59 m²/s²
0-3 km storm-relative helicity
-20 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

967 
WUUS54 KOHX 251913
SVRBNA
TNC147-251945-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
213 PM CDT SUN AUG 25 2002

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ROBERTSON COUNTY IN TENNESSEE

* UNTIL 245 PM CDT

* AT 213 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR CEDAR HILL...OR 7 MILES NORTHWEST OF
  SPRINGFIELD...MOVING SOUTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SPRINGFIELD AROUND 240 PM CDT
  GREENBRIER AROUND 245 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY
LIGHTNING.

$$

LAT...LON 3668 8693 3656 8711 3632 8690 3646 8668

07

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 10:38 AM CDT, 3 hours 35 minutes earlier.

Area forecast discussion, Aug 25, 10:38 AM CDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1038 AM CDT SUN AUG 25 2002

EARLY MORNING SHOWERS HAVE MOVED EAST OF THE PLATEAU, WITH VERY FEW
RETURN ECHOES ON THE SCOPE INSIDE OUR CWA. SKIES ACROSS THE FORECAST
AREA REMAIN MOSTLY CLOUDY ACROSS OUR SOUTHERN AND PLATEAU COUNTIES,
WITH SOME CLEARING AROUND THE METRO AREA AND NORTHWARD. SURFACE-
BASED STABILITY PLOTS SHOW MOST UNSTABLE AIR IS LOCATED IN THIS AREA
OF CLEARING, AND FULLY EXPECT CONVECTION THIS AFTERNOON TO BEGIN
OVER THE NORTHERN COUNTIES.

WILL UPDATE THE ZONE FORECAST PRODUCT SHORTLY TO REFLECT THESE
CHANGES.

.BNA...NONE.

ROSE

In the hours before

Special weather statement, Aug 25, 1:00 PM CDT, 1 hour 13 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-261030-

HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
100 PM CDT SUN AUG 25 2002

LOOK FOR SCATTERED THUNDERSTORMS TO CONTINUE DEVELOPING ACROSS
MIDDLE TENNESSEE THIS AFTERNOON. AS EXPECTED, THE BULK OF THE
ACTIVITY DURING THE EARLY AFTERNOON HAS FORMED OVER NORTHERN MIDDLE
TENNESSEE, DUE TO MORE SUNSHINE AND GREATER SURFACE HEATING DURING
THE MORNING, AND THEREFORE MORE INSTABILITY. CONVECTION WILL LIKELY
SPREAD TO SOUTHERN PORTIONS OF MIDDLE TENNESSEE AS THE AFTERNOON
PROGRESSES, AND LOW LEVEL WARMING CONTINUES.

THE STORM PREDICTION CENTER HAS PLACED NEARLY ALL OF MIDDLE
TENNESSEE IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. THE ONLY
AREAS NOT COVERED BY THIS RISK ARE THOSE AROUND CLARKSVILLE,
SPRINGFIELD, DICKSON, WAVERLY, AND DOVER. THE PRIMARY DANGER FROM
THUNDERSTORMS THIS AFTERNOON AND EVENING ARE DAMAGING WINDS FROM WET
MICROBURSTS. TORRENTIAL RAINFALL FROM INDIVIDUAL CELLS MAY ALSO
CAUSE BRIEF, MINOR FLOODING OF ROADWAYS AND DRAINAGE DITCHES IN
URBAN AREAS.

BECAUSE ANY SEVERE WEATHER THAT OCCURS THIS AFTERNOON WILL BE
ISOLATED, ACTIVATION OF EMERGENCY MANAGERS AND SPOTTERS IS UNLIKELY
ON A LARGE SCALE. HOWEVER, YOU ARE STILL URGED TO MONITOR THE
WEATHER IN YOUR AREA DURING THE NEXT FEW HOURS SHOULD YOU NEED TO
TAKE COVER.

ROSE

Nearby

Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.